Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

Reducing depression medications

I've been on effexor xr for about 4 and a half years.  I'm now at 150mg a day (started at a low dosage and it's been increased 3 times over the years), it was last increased about a year ago.  I've recently been diagnosed and treated for sleep apnea which I've had for several years but only recently treated.  I'm feeling the best I have in years.  My sleep dr mentioned that sometimes antidepressants can be reduced once treatment for sleep apnea starts as sometimes the depression symptoms are from the sleep apnea.  Is this true?  How will I know if it's right to discuss reducing my dosage with my doctor?  I know when to discuss with my dr when the dosage "feels" to low but how do you know if the dosage is to high and should be reduced?
1 Responses
Avatar universal
I was on 150mg effexor xr for over 3 yrs. after 30th bday, felt depression was creeping up in a way that the meds at that level and cognitive therapy/counseling was not enough to keep from being sucked down into it again. starting increase effexor - working with my psychiatrist the entire time on this, of course. life got worse. sleep got worse. got to the point where talking in my sleep became screaming, slapping at partner, night terrors - had a couple of sleep studies done to determine what was making a formally mild sleep disorder (talking in sleep when stressed) so incredibly extreme. then started doing research on effexor. evidently, the effexor was at too high of a dose - one of the side effects is increasing sleep disorders. the sleep got better once i started weaning off, but now dealing with horrendous side effects. anyways, the point is that you can tell the dosage is too high if you take a careful look at your body - are you getting more diarrhea than before? are you starting to have restless nights - either insomnia or wake up alot during the night? are you starting to have more body aches/joint aches? the 'normal' side effects of effexor - the ones that are annoying but you can live with - these will become so much more extreme that you will feel like your body is out of whack - it took us months to figure out that everything that was going on was caused by side effects!!!
including the psychiatrist!! it wasn't until i brought my gp into the mix that we started to realize exactly what the effexor was doing to my body  - and now back to that square with the withdrawl symptoms. just remember that you are not alone. i know it sounds silly - but i really was starting to doubt my sanity again until i started reading online that others were experiencing similar things as i was with effexor.
why do you feel that your dosage is too high? what made you think of this? what has changed wiht your body/mood? listen to your instincts - it your brains way of telling you that something is off!
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.